MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8581H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an cardiovascular procedure on (b)(6) 2025 and suture was used.The customer reported that in a complex cv case, several strands of the same suture were breaking before the surgeon was done tying them.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/5/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the reported issue contribute to any patient adverse consequences? could you please provide the lot number? how many devices experienced the reported failure? please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/4/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, g1, h4.Additional information was requested, the following was obtained please see my responses below.The customer would like to send back 261 eaches with this lot number for inspection.Can you send me a shipping box for this return? my address is (please refer to the attached email) please also ship the customer 7 boxes of 8581h as a replacement.Did the reported issue contribute to any patient adverse consequences? no.- could you please provide the lot number? 10983c.-how many devices experienced the reported failure? unknown.- please provide the source or name of person providing answers to follow-up questions: (b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/2/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one hundred forty-one (141) unopened samples were received for analysis.Product code 8581h.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PRLNE BLU 36IN 4-0 D/A BB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23964352
Report Number2210968-2026-00038
Device Sequence Number20036150
Product Code GAW
UDI-Device Identifier10705031017368
UDI-Public(01)10705031017368(17)300531(10)10983C
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8581H
Device Lot Number10983C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/13/2026
02/04/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/04/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown